Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 58, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 6, 2008, 10:19 PM CDT for Lawrence County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 6, 2008, 10:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 58 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KILX 070319
TORILX
ILC101-070345-
/O.NEW.KILX.TO.W.0058.080607T0319Z-080607T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 1045 PM CDT.
* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF LAWRENCEVILLE TO 3 MILES
SOUTHEAST OF LAWRENCEVILLE...MOVING EAST AT 39 MPH.
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM...AND ATMOSPHERIC CONDITIONS SUPPORT THAT
ROTATION REACHING THE GROUND. A TORNADO MAY ALREADY BE ON THE
GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF
THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3867 8756 3866 8779 3887 8759 3886 8756
3887 8755 3881 8751 3880 8750 3872 8750
TIME...MOT...LOC 0319Z 272DEG 34KT 3882 8752 3870 8760
$$
BAK1 follow-up statement
000
WWUS53 KILX 070337
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1038 PM CDT FRI JUN 6 2008
ILC101-070348-
/O.EXP.KILX.TO.W.0058.000000T0000Z-080607T0345Z/
LAWRENCE-
1038 PM CDT FRI JUN 6 2008
...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY EXPIRES AT
1045 PM CDT...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3867 8756 3866 8779 3887 8759 3886 8756
3887 8755 3881 8751 3880 8750 3872 8750
TIME...MOT...LOC 0338Z 272DEG 34KT 3881 8729 3869 8737
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 8:46 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 6, 8:46 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 846 PM CDT FRI JUN 6 2008 .DISCUSSION... ISSUED 846 PM CDT FRI JUN 6 2008 SHOWERS/STORMS CONTINUE TO DIMINISH ALONG WEAK BOUNDARY IN THE VICINITY OF I-70 CORRIDOR. THIS DIMINISHING TREND IS EXPECTED TO CONTINUE WITH THE LOSS OF DIURNAL HEATING. REMNANTS OF BOUNDARY ARE EXPECTED TO DRIFT NORTH DURING THE OVERNIGHT HOURS...AIDED BY A WEAK WAVE LIFTING NORTHEAST FROM THE SOUTHERN PLAINS. THE COMBINATION OF THE BOUNDARY AND THE UPPER WAVE MAY PRODUCE A FEW SHOWERS/STORMS IN THE FORECAST AREA OVERNIGHT AS IT LIFTS NORTH...BUT THEY ARE NOT EXPECTED TO BECOME SEVERE. GOING FORECAST IS IN PRETTY GOOD SHAPE. WILL BE MAKING SOME TWEAKS FOR THE LATEST TRENDS AFTER 9 PM ONCE REMAINING TORNADO WATCH EXPIRES. BAK && .AVIATION... ISSUED 708 PM CDT FRI JUN 6 2008 CONVECTION RISK...CLOUDS...WINDS ON THE DECREASE WITH THE LOSS OF DIURNAL HEATING. AN IMPULSE WILL LIFT NORTHEAST THROUGH CENTRAL ILLINOIS TONIGHT AND MAY TRIGGER A FEW SHOWERS/STORMS LATE TONIGHT INTO SATURDAY. HOWEVER...COVERAGE IS EXPECTED TO BE TOO LOW TO WARRANT ANYTHING ABOVE A VCTS IN THE TERMINALS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE 00Z TAF PERIOD. BAK && .PREV DISCUSSION... PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000 FEET. HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION TIME OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH 50 MPH ACROSS THE NORTH AND WEST THIS AFTN. SHORT TERM...TONIGHT THROUGH MONDAY MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT. LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT SO WL CARRY A LITTLE HIGHER POPS THERE. UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT. VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO THE LOWER MIDWEST. LONG TERM...TUESDAY THROUGH FRIDAY ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME. NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 2:21 PM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 221 PM CDT FRI JUN 6 2008 ILZ027>031-036-037-040-041-071100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-042-043-047>053-071100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON- SCOTT- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55 EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM. ILZ044>046-054>057-061>063-066>068-071>073-071100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS. RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM MONTICELLO...AND ALSO ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL. HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE EMBARRAS AND WABASH RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM. KH
In the hours before
Local storm report, Jun 6, 6:11 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
SWOP.
&&
OUSLEYLocal storm report, Jun 6, 6:54 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
654 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HERRICK 39.22N 88.99W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG STEWARDSON 39.26N 88.63W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0418 PM TSTM WND DMG TROWBRIDGE 39.32N 88.53W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
OUSLEYLocal storm report, Jun 6, 6:55 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HERRICK 39.22N 88.99W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG STEWARDSON 39.26N 88.63W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
06/06/2008 EFFINGHAM IL MESONET
SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.
0418 PM TSTM WND DMG TROWBRIDGE 39.32N 88.53W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP
0423 PM TSTM WND DMG MATTOON 39.48N 88.37W
06/06/2008 COLES IL PUBLIC
SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
TREES AND POWERLINES DOWN.
0423 PM TSTM WND DMG 2 S MATTOON 39.45N 88.37W
06/06/2008 COLES IL EMERGENCY MNGR
70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
HWY 45.
0425 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP
0426 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
REPORTED DOWN ON EVERGREEN STREET.
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
0436 PM TSTM WND DMG 2 S CHARLESTON 39.46N 88.18W
06/06/2008 COLES IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
A STREET.
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
0501 PM TSTM WND DMG WESTFIELD 39.46N 88.00W
06/06/2008 CLARK IL LAW ENFORCEMENT
REPORTS OF SEVERAL POWER LINES DOWN.
0531 PM FUNNEL CLOUD 6 NW BIBLE GROVE 38.93N 88.51W
06/06/2008 EFFINGHAM IL EMERGENCY MNGR
0535 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
SWOP.
&&
OUSLEYLocal storm report, Jun 6, 7:11 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
TREES AND TREE LIMBS DOWN. LARGE TREE DOWN ACROSS ROUTE
45.
&&
OUSLEYLocal storm report, Jun 6, 8:40 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG LERNA 39.42N 88.29W
06/06/2008 COLES IL EMERGENCY MNGR
ROOF AND SIDING DAMAGE TO NINE RESIDENCES. ALSO,DAMAGE
WAS REPORTED TO THE SCHOOL GYM ROOF.
0426 PM TSTM WND DMG 2 E LERNA 39.42N 88.25W
06/06/2008 COLES IL EMERGENCY MNGR
MOBILE HOME DESTROYED.
&&
OUSLEYLocal storm report, Jun 6, 8:41 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
841 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HERRICK 39.22N 88.99W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
06/06/2008 EFFINGHAM IL MESONET
SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.
0410 PM TSTM WND DMG STEWARDSON 39.26N 88.63W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0418 PM TSTM WND DMG TROWBRIDGE 39.32N 88.53W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
TREES AND TREE LIMBS DOWN. LARGE TREE DOWN ACROSS ROUTE
45.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP
0423 PM TSTM WND DMG LERNA 39.42N 88.29W
06/06/2008 COLES IL EMERGENCY MNGR
ROOF AND SIDING DAMAGE TO NINE RESIDENCES. ALSO,DAMAGE
WAS REPORTED TO THE SCHOOL GYM ROOF.
0423 PM TSTM WND DMG 2 S MATTOON 39.45N 88.37W
06/06/2008 COLES IL EMERGENCY MNGR
70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
HWY 45.
0423 PM TSTM WND DMG MATTOON 39.48N 88.37W
06/06/2008 COLES IL PUBLIC
SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
TREES AND POWERLINES DOWN.
0425 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP
0426 PM TSTM WND DMG 2 E LERNA 39.42N 88.25W
06/06/2008 COLES IL EMERGENCY MNGR
MOBILE HOME DESTROYED.
0426 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
REPORTED DOWN ON EVERGREEN STREET.
0436 PM TSTM WND DMG 2 S CHARLESTON 39.46N 88.18W
06/06/2008 COLES IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
A STREET.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
0501 PM TSTM WND DMG WESTFIELD 39.46N 88.00W
06/06/2008 CLARK IL LAW ENFORCEMENT
REPORTS OF SEVERAL POWER LINES DOWN.
0531 PM FUNNEL CLOUD 6 NW BIBLE GROVE 38.93N 88.51W
06/06/2008 EFFINGHAM IL EMERGENCY MNGR
0535 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
SWOP.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:29 PM CDT | Flash Flood Warning | ILX | Effingham | 5 hr |
| Jun 6, 7:35 PM CDT | Tornado Warning | ILX | Clay | 40 min |
| Jun 6, 8:48 PM CDT | Flash Flood Warning | ILX | Clark, Cumberland | 4 hr |
| Jun 6, 9:55 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 41 min |
| Jun 6, 11:13 PM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 10 hr |
| Jun 7, 2:42 AM CDT | Areal Flood Warning | ILX | Clark, Coles, Cumberland, Edgar, Shelby | 4 days |
| Jun 7, 5:38 AM CDT | Areal Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Piatt and 2 more | 5 days |
| Jun 7, 9:01 AM CDT | Flash Flood Watch | ILX | Sangamon | 16 hr |
| Jun 7, 9:14 AM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 5 days |
| Jun 7, 9:46 AM CDT | Areal Flood Warning | ILX | Clay, Lawrence, Richland | 8 days |
| Jun 7, 10:41 AM CDT | Areal Flood Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 25 hr |
| Jun 7, 1:09 PM CDT | River Flood Warning | ILX | Vermilion | 41 hr |
| Jun 7, 3:35 PM CDT | Tornado Warning | ILX | Marshall | 25 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.